MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During a procedure using an advance 14 lp low profile balloon catheter, the physician experienced an issue with the hub leaking.The health professional had gained access from the central femoral artery in order to use this device.It was noticed that upon inflation of the balloon catheter that contrast media was leaking from the hub.The catheter was replaced at that time with a competitor's product and the physician was able to complete the procedure.No adverse effects to the patient were reported.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, device history record, documentation, instructions for use (ifu), specifications, quality control, functional testing and visual inspection of the returned device was conducted during the investigation.One advance 14lp low profile balloon catheter was returned for evaluation.Visual inspection of the device revealed the presence of biomatter on the balloon, but no visible damage was noted to the balloon or the catheter shaft.During table top test a syringe was attached to the hub and the balloon inflated.No leaks to the hub or balloon were noted.It is plausible that the leakage was related to attaching the injection device to the catheter during the procedure, but since the other device was not returned we cannot determine that with certainty.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there was one additional complaint for this lot number; however, the complaint was unrelated to this device failure.The device is shipped with an instruction for use (ifu) that state, "upon removal from package, inspect catheter to ensure no damage has occurred during shipping." based on the information provided and results of the investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6385066
Report Number1820334-2017-00321
Device Sequence Number913663
Product Code DQY
UDI-Device Identifier10827002503202
UDI-Public(01)10827002503202(17)171218(10)5528018
Combination Product (Y/N)N
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTAX4-14-170-2.5-2
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date02/07/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date06/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1